Lantus problems

Valicica
By Valicica Latest Reply 2014-06-02 09:17:08 -0500
Started 2009-09-11 06:45:45 -0500

my Lantus gets thicker in the bottle. it takes a long time for the syringe to extract it. i prefer syringes because with the pen there is always some dropping off the needle after every injection indifferent of the time i wait before pulling it out of the skin.


1 reply

Stuart1966
Stuart1966 2014-06-02 09:17:08 -0500 Report

When did you open the bottle? Is it 30 days old or 140 days old? What you describe sounds like a VACUUM effect. Easy to fix.

When you withdraw your lantus, are you putting however many units you are using in AIR before you try and withdraw the new dose of insulin from the vial??? It is correct procedure which gets overlooked by most of us.

The first couple doses, the insulin comes out no problem, a couple weeks into using the vial, it gets much harder to withdraw because we have literally taken a sealed vial and put negative pressure with every unit we take from it.

Take a syringe and try putting four or five maximum doses of room air into the vial. If that is not enough, use four or five, and repeat such until getting the insulin is easy again. Depending on the syringe size it might take a couple hundred units, 300-500 units of air or more. Try a couple hundred of air and see if that helps

It is NOT the lantus getting thicker, it is a sealed vial which has nothing but negative pressure because all you've done is take the insulin out, and not replaced it with anything. You created a literal vacuum in the vial. THe air will eliminate that problem